MAUDE Adverse Event Report: CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER

CORDIS CORPORATION SV018; WIRE, GUIDE, CATHETER
Catalog Number 503558
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the proximal part of the.018 180cm sv wire was striped.It was noted to have come off as a spiral.The damage was noted to be during use (inside of the patient) and after withdrawal from the patient.The guidewire was easily removed from the patient.A new unknown stiffer wire was used to complete the case.There was no reported injury to the patient.The wire was ¿normal¿ when removed from the package and inserted into the patient.The device was stored, handled, and prepped per the instructions for use (ifu).The tip of the guidewire was not shaped at any point during this procedure.The lesion was in the proximal portion of the superficial femoral artery (sfa).The vessel had moderate tortuosity and the lesion was noted to have moderate calcification.The guidewire was not being used with another device when the damage occurred.The device will be returned for evaluation.Additional information was requested; however, the information was not obtained.
 
Additional Manufacturer Narrative
E1 ph #: (b)(6).As reported, the proximal part of the.018 180cm sv wire was striped.It was noted to have come off as a spiral.The damage was noted to be during use (inside of the patient) and after withdrawal from the patient.The guidewire was easily removed from the patient.A new unknown stiffer wire was used to complete the case.There was no reported injury to the patient.The wire was ¿normal¿ when removed from the package and inserted into the patient.The device was stored, handled, and prepped per the instructions for use (ifu).The tip of the guidewire was not shaped at any point during this procedure.The lesion was in the proximal portion of the superficial femoral artery (sfa).The vessel had moderate tortuosity and the lesion was noted to have moderate calcification.The guidewire was not being used with another device when the damage occurred.A non-sterile unit of guidewire ¿pgw.018 sv short 180cm st¿ was received for analysis.The unit was thoroughly inspected observing that the radiopaque distal coil wire was unraveled.No other damages or anomalies were observed during visual analysis.The distal tip was analyzed using a vision system to magnify the damaged area.The proximal tip of the coil wire is attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.The distal tip of the core wire is fractured/separated in two pieces, and both segments were returned for analysis.Sem analysis was performed and presented evidence of plastic deformation identified on the surfaces near the separated sections.The failures reported by the customer as ¿guidewire~unraveled/stretched¿ and ¿distal tip~fractured-separated¿ were confirmed.Plastic deformation is found when materials are exposed to excessive mechanical stress, this happens when the resistance properties are overload and result in a fatigue failure.Therefore, it is assumed the wire was induced to a tensile force that exceeded its material yield strength prior to the failing.The exact cause of these findings cannot be conclusively determined during the analysis however, handling factors and/or patient vessel characteristics may be contributing factors.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿cordis guidewires are intended for use in angiographic procedures to introduce and position catheters and interventional devices within the peripheral vasculature.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Tip fractures have been reported in procedures involving total occlusions, highly tortuous vasculature, and small side branches.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SV018
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
EI  
7863138372
MDR Report Key19506881
Report Number1016427-2024-00012
Device Sequence Number20688817
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public(01)10705032056052(17)240831(10)35265832
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/31/2024
Device Catalogue Number503558
Device Lot Number35265832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown